Absorption of insulin under the skin is a biological process too. I'm not as familiar with Toujeo, but for most long-acting basals, the reason they are long-acting like that is because the insulin molecule is "wrapped" in other stuff that controls how quickly it's absorbed. So when the "wrapping" for whatever reason doesn't work as intended (say you accidentally inject some or all of your dose into a small blood vessel under the skin, or certain chemical reactions don't happen as anticipated) then the speed of absorption and action of the basal insulin can actually be altered.
I know Lantus was famous for doing this for some people - not everyone though! But because the main way Lantus' absorption was slowed was by altering its pH slightly (hence also why Lantus stings for some people) so that it would interact with the pH of your body, crystallize, and then those crystals would slowly break back down and dissolve. If for whatever reason your body pH didn't react as expected and that crystallization didn't play out, you ended up with a pool of medium-acting insulin under the skin instead.
But probably the most common is hitting a vessel; if your injection site bleeds a lot or bruises, you may experience some effects on absorption. There's not much you can do to prevent it (hitting those small blood vessels is just one of those things that happens sometimes, we've all done it) or really to try and fix it once it happens, you just have to make a mental note that it happened and keep an eye out for weirdness!